Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 114, NWS Des Moines, IA

August 4, 2016Black Hawk County, Bremer County, Butler County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 4, 2016, 5:58 PM CDT for Black Hawk County, Bremer County, Butler County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 5:58 PM CDT (22:58 UTC)
Expired
Aug 4, 2016, 6:45 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA

The radar

The Des Moines radar (KDMX), 152 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 4:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WUUS53 KDMX 042258
SVRDMX
IAC013-017-023-042345-
/O.NEW.KDMX.SV.W.0114.160804T2258Z-160804T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT THU AUG 4 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN BLACK HAWK COUNTY IN NORTHEASTERN IOWA...
  BREMER COUNTY IN NORTHEASTERN IOWA...

* UNTIL 645 PM CDT

* AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAVERLY...
  MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...CEDAR FALLS...WAVERLY...SUMNER...DENVER...TRIPOLI...
  SHELL ROCK...WATERLOO MUNICIPAL AIRPORT...JANESVILLE...DUNKERTON...
  READLYN...PLAINFIELD...FREDERIKA AND WAVERLY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4262 9269 4291 9263 4291 9208 4248 9208
TIME...MOT...LOC 2258Z 288DEG 48KT 4279 9249 

HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
2 follow-up statements
324 
WWUS53 KDMX 042324
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT THU AUG 4 2016

IAC023-042334-
/O.CAN.KDMX.SV.W.0114.000000T0000Z-160804T2345Z/
BUTLER IA-
624 PM CDT THU AUG 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN IOWA.

LAT...LON 4259 9255 4266 9255 4282 9236 4291 9221
      4291 9208 4248 9208
TIME...MOT...LOC 2324Z 288DEG 32KT 4272 9222 

$$

IAC013-017-042345-
/O.CON.KDMX.SV.W.0114.000000T0000Z-160804T2345Z/
BLACK HAWK IA-BREMER IA-
624 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN BLACK HAWK AND BREMER COUNTIES...

AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIPOLI...OR
12 MILES EAST OF WAVERLY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...WAVERLY...SUMNER...DENVER...TRIPOLI...
WATERLOO MUNICIPAL AIRPORT...JANESVILLE...DUNKERTON AND READLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4259 9255 4266 9255 4282 9236 4291 9221
      4291 9208 4248 9208
TIME...MOT...LOC 2324Z 288DEG 32KT 4272 9222 

HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
566 
WWUS53 KDMX 042339
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT THU AUG 4 2016

IAC013-017-042348-
/O.EXP.KDMX.SV.W.0114.000000T0000Z-160804T2345Z/
BLACK HAWK IA-BREMER IA-
639 PM CDT THU AUG 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLACK HAWK AND BREMER
COUNTIES WILL EXPIRE AT 645 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN IOWA.

LAT...LON 4259 9255 4266 9255 4282 9236 4291 9221
      4291 9208 4248 9208
TIME...MOT...LOC 2338Z 288DEG 48KT 4266 9198 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:46 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 4, 3:46 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
346 PM CDT Thu Aug 4 2016

.SHORT TERM.../Tonight/
Issued at 345 PM CDT Thu Aug 4 2016

Main Impact: Strong to severe thunderstorms
Confidence: High

Ongoing showers and storms continue along a cold front extending
from western Wisconsin, through Iowa, and into the Oklahoma
panhandle. Damaging winds looks to be the primary threat as DCAPE
values exceed 1000 j/kg. With dewpoints in the mid to upper 70s,
instability not an issue as MUCAPE values exceed 3000 j/kg. Bulk
shear values notably higher across northeastern Iowa, where they
range in the 30 to 40 kt zone. In contrast, bulk shear values in SE
Iowa struggle to reach 20 kts. SPC Mesoanalysis places PWAT values
around 2 inches and warm cloud depths nearing 4000m, so heavy
rainfall threat mention warranted. Have widespread 0.5 to 1 inch of
QPF, with amounts increasing to the northeast...These amounts may
need to be bumped up on a local-scale as confidence in
location of taller storms develop.

.LONG TERM.../Friday through Thursday/
Issued at 345 PM CDT Thu Aug 4 2016

Friday through Sunday...
Main Impact:  Cooler temperatures, rain south
Confidence:  High

High pressure will surge in off the Dakotas towards the upper
Midwest throughout the weekend. 850mb temps will drop from around
+20C to +23C on Thursday, to +14C to +17C by Friday afternoon.
Forecast soundings saturate mid to upper levels throughout the
weekend. Tracing back to the source region from this clouds, vis sat
and water vapor imagery suggest moisture is there, so confidence
high in at least some clouds through the weekend to support
keeping temps down.

As for the rainfall south, models keep PWATs over 1.5 inches...+1 to
+2 std dev...hanging around northeastern Kansas into northern
Missouri, grazing far southern Iowa. Through midweek, the models
have trended further south with this moisture each and every
run...and the 12z suite finally seems to be honing in on a more
consensus solution.

Monday and beyond...
Main Impact: Increasing temps/heat
Confidence: Medium

Monday looks to be a transition day as Iowa begins to see return
flow with high pressure over the SErn CONUS. A thermal ridge
building over the intermountain west is progged to come crashing
over Iowa by mid-week...ushering in 850mb temps in the +21C to +24C
range. Cloud cover may hamper max temps, but sfc dwpts in the 70s
will re-open Iowa to heat impact concerns.

&&

.AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/
Issued at 1233 PM CDT Thu Aug 4 2016

A storm currently to move through KALO at TAF period onset,
otherwise more widespread activity is expected by late this
afternoon into the evening hours possibly impacting all TAF sites
as a frontal boundary sweeps through IA. This will shift winds
around to the north. Could have a mid-level CU field in place
through the day Friday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Adair-Adams-
Appanoose-Audubon-Boone-Carroll-Cass-Clarke-Dallas-Davis-Decatur-
Greene-Guthrie-Jasper-Lucas-Madison-Mahaska-Marion-Marshall-
Monroe-Polk-Poweshiek-Ringgold-Story-Tama-Taylor-Union-Wapello-
Warren-Wayne.

&&

SHORT TERM...Kotenberg
LONG TERM...Kotenberg
AVIATION...Beerends
Hazardous weather outlook, Aug 4, 4:01 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT THU AUG 4 2016

IAZ045-057-058-070>072-081>086-092>097-052115-
CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
401 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG
WITH STRONG WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ046>050-059>062-073>075-052115-
GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-
WARREN-MARION-MAHASKA-
401 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG TO
SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT
THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER STORM
AND OR HEAVY RAINFALL REPORTS ARE APPRECIATED.

IAZ004>007-015>017-023>028-034>039-052115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
401 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG TO
SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT
THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER STORM
AND OR HEAVY RAINFALL REPORTS ARE APPRECIATED.

IAZ033-044-052115-
SAC-CRAWFORD-
401 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG
WITH STRONG WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT
THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 12:20 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 PM CDT THU AUG 4 2016

IAZ028-038-039-050-041815-
BREMER IA-TAMA IA-BLACK HAWK IA-GRUNDY IA-
1220 PM CDT THU AUG 4 2016

...GUSTY WINDS AND HEAVY RAINFALL HEADING TOWARD WATERLOO...

AT 1218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CEDAR FALLS...MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL IS ALSO EXPECTED WITH PONDING OF WATER ON
ROADWAYS POSSIBLE. A QUICK HALF INCH TO ONE INCH OF RAINFALL IS
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...JESUP...LA PORTE CITY...
HUDSON...REINBECK...DIKE...ELK RUN HEIGHTS...WATERLOO MUNICIPAL
AIRPORT...CROSSROADS MALL...UNI-DOME AND MCLEOD CENTER...
JANESVILLE...WASHBURN...RAYMOND...GILBERTVILLE...MORRISON...TF CLARK
STATE PARK AND GEORGE WYTH STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4230 9207 4230 9230 4225 9230 4220 9254
      4243 9280 4256 9265 4256 9255 4263 9256
      4270 9247 4249 9208 4247 9208 4247 9206
TIME...MOT...LOC 1718Z 309DEG 20KT 4257 9254

BEERENDS
Special weather statement, Aug 4, 1:42 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
142 PM CDT THU AUG 4 2016

IAZ039-041930-
BLACK HAWK IA-
142 PM CDT THU AUG 4 2016

...GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL POSSIBLE...

AT 141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA PORTE CITY...OR 10 MILES SOUTHEAST OF WATERLOO...MOVING SOUTHEAST
AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL DROPPING A QUICK INCH OF RAIN IS ALSO
POSSIBLE. SOME PONDING OF WATER IS POSSIBLE ON ROADWAYS AND IN
DITCHES.

LOCATIONS IMPACTED INCLUDE...
EVANSDALE...JESUP...LA PORTE CITY...ELK RUN HEIGHTS...WASHBURN...
RAYMOND AND GILBERTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4230 9241 4231 9243 4254 9216 4250 9208
      4247 9208 4247 9206 4230 9207
TIME...MOT...LOC 1841Z 304DEG 16KT 4238 9221

BEERENDS
Special weather statement, Aug 4, 2:00 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
200 PM CDT THU AUG 4 2016

IAZ059-060-041930-
DALLAS IA-POLK IA-
200 PM CDT THU AUG 4 2016

...GUSTY WINDS TO 50 MPH POSSIBLE WITH HEAVY RAIN...

AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODWARD...OR 7 MILES SOUTHEAST OF PERRY...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
JOHNSTON...GRIMES...PERRY...POLK CITY...GRANGER...WOODWARD...
SAYLORVILLE LAKE...BIG CREEK LAKE...MINBURN...BOUTON AND BIG CREEK
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4171 9408 4186 9409 4186 9371 4169 9370
TIME...MOT...LOC 1900Z 268DEG 28KT 4178 9398

BEERENDS
Local storm report, Aug 4, 3:01 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
301 PM CDT THU AUG 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     WATERLOO                42.50N 92.36W
08/04/2016                   BLACK HAWK         IA   BROADCAST MEDIA

            LARGE TREE DOWN ON SOME POWER LINES. DELAYED
            REPORT.

&&

MJB
Special weather statement, Aug 4, 5:16 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
516 PM CDT THU AUG 4 2016

IAZ035-036-045>047-057>059-070-071-050030-
WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-
ADAIR-
INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...CARROLL...
JEFFERSON...BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...
BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE
516 PM CDT THU AUG 4 2016

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS. USUALLY...THESE FUNNEL CLOUDS FORM FROM SHOWERS AND WEAK
THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW
HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR
CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE IMMEDIATELY
REPORT IT TO THE NATIONAL WEATHER SERVICE. IF A TORNADO WARNING
WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION.

FOWLE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:09 AM CDTSpecial Weather StatementDMXCerro Gordo36 min
Aug 4, 10:37 AM CDTSevere Thunderstorm WarningDMXButler, Franklin38 min
Aug 4, 11:10 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy65 min
Aug 4, 12:20 PM CDTSpecial Weather StatementDMXBlack Hawk55 min
Aug 4, 1:28 PM CDTHeat AdvisoryDMXAdair, Adams, Appanoose, Audubon, Boone, Carroll and 24 more6 hr
Aug 4, 1:42 PM CDTSpecial Weather StatementDMXBlack Hawk48 min
Aug 4, 2:00 PM CDTSpecial Weather StatementDMXDallas30 min
Aug 4, 4:23 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall37 min
Aug 4, 4:50 PM CDTSevere Thunderstorm WarningDMXTama55 min
Aug 4, 5:05 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright40 min
Aug 4, 6:52 PM CDTSevere Thunderstorm WarningDMXGrundy, Jasper, Marshall, Poweshiek, Story, Tama68 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.